Ask a doctor

Swollen Cheeks After Botox for Crow's Feet

I had Botox on my crows feet two weeks ago. The first week was fine, lines have gone. However, I now have swollen cheeks and look hideous and so ugly. Can I do anything at all to help reduce the swelling? Will the swelling eventually go down? I look like a chipmunk and I'm so scared I will look like this for always now. I am so distraught, I can't leave the house or work. Please help. Thanks

Doctor Answers (2)

Wait it out

+1

I concur with the excellent explanation for this problem given by Dr. Hess.

If the physician injects too medially, beyond a long dropped from the lateral canthus ( the outer eyeball), there can be an affect of the smile on that one side. However, this does not seem to be what happened in your case. In your case, as Dr. Hess points out, the muscles which encircles the eye was weeakened. This had been pulling up your cheek and now that it has been relaxed your cheeks have puffed out.

The problem will dissipate in three months if it has not by now.


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Probably Not Swelling

+1

There is normally minimal to no swelling after Botox injection. A little redness at the time of injection that fades within a matter of a few minutes. I more suspect that when the crows feet which are caused by contraction of the obicularis oculi muscle were paralyzed the muscle no long exerted an upward pull on the cheek area. Now the cheek as slightly descended giving you the fuller appearance. I'm afraid there's not much you can do until it wears off.

Christopher L. Hess, MD
Fairfax Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.